Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 26, NWS Salt Lake City, UT

October 11, 2008

NWS Salt Lake City, UT issued this wind advisory at Oct 11, 2008, 11:37 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2008, 11:37 AM MDT (17:37 UTC)
Expired
Oct 11, 2008, 6:00 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 111737
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1137 AM MDT SAT OCT 11 2008

...WINDY ACROSS SOUTHEAST UTAH TODAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS
THE REGION TODAY. THE ASSOCIATED COLD FRONT WILL PUSH ACROSS
SOUTHEASTERN UTAH THIS AFTERNOON INTO THIS EVENING.

UTZ012-013-020-021-120000-
/O.NEW.KSLC.WI.Y.0026.081011T1737Z-081012T0000Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1137 AM MDT SAT OCT 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

THIS ADVISORY INCLUDES CASTLE COUNTY...THE SAN RAFAEL
SWELL...SOUTH CENTRAL UTAH AS WELL AS THE GLEN CANYON RECREATION
AREA AND LAKE POWELL.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR
ACROSS THE ADVISORY AREA THIS AFTERNOON. A COLD FRONT WILL MOVE
ACROSS THE ADVISORY AREA THIS AFTERNOON INTO THIS EVENING
DECREASING WINDS. THE WINDS WILL SHIFT TO THE WEST TO NORTHWEST
BEHIND THE FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ANY BOATERS ON LAKE POWELL
SHOULD BE PREPARED FOR STRONG GUSTY WINDS THIS AFTERNOON AND
EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 120007
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
607 PM MDT SAT OCT 11 2008


UTZ012-013-020-021-120115-
/O.EXP.KSLC.WI.Y.0026.000000T0000Z-081012T0000Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE...KANAB...ESCALANTE...BULLFROG
607 PM MDT SAT OCT 11 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR CASTLE COUNTRY...THE
SAN RAFAEL SWELL...SOUTH CENTRAL UTAH...AND THE GLEN CANYON
RECREATION AREA AND LAKE POWELL.

WINDS ARE DIMINISHING ACROSS THE ADVISORY AREA AND ARE NO LONGER
STRONG ENOUGH TO REACH CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 11, 10:28 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 11, 10:28 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1028 AM MDT SAT OCT 11 2008

.SYNOPSIS...A COLD UPPER LOW OVER THE GREAT BASIN WILL MOVE SLOWLY
EAST THROUGH SUNDAY THEN LIFT OUT SUNDAY NIGHT AND MONDAY. HIGH
PRESSURE WILL BRING DRY WEATHER WITH A WARMING TREND NEXT WEEK.

&&

.DISCUSSION...PRECIPITATION CONTINUES TO DEVELOP ACROSS MUCH OF
THE STATE THIS MORNING. SOME THUNDERSTORMS HAVE ALSO DEVELOPED
ACROSS PORTIONS OF EASTERN UTAH. REPORTS OF LIGHT SNOW HAVE COME
IN FROM SALT LAKE AND UTAH COUNTY THIS MORNING. HEAVIER
PRECIPITATION WILL CONTINUE TO DEVELOP THIS MORNING INTO THIS
AFTERNOON. EXPECT THE CHANGEOVER FROM RAIN TO A MIX OF RAIN AND
SNOW WILL OCCUR ALONG THE WASATCH FRONT AROUND NOON...WITH SNOW
BECOMING THE PREDOMINANT PRECIPITATION TYPE LATER THIS AFTERNOON.

CURRENT FORECAST IS ON TRACK...NO UPDATES ARE NEEDED AT THIS TIME.
THE HEADLINE PACKAGE IS IN GOOD SHAPE. THE ONLY ISSUE MAY BE
WHETHER TO UPGRADE THE UTAH COUNTY AREA TO A WINTER STORM WARNING.
WILL WAIT FOR THE 12Z MODELS TO DETERMINE WHETHER THIS IS NECESSARY.

&&

.AVIATION...WINDS AT THE SLC TERMINAL WILL BE MAINLY FROM THE WEST
AND NORTHWEST. PRECIPITATION AT THE AIRPORT HAS BEGUN AS RAIN...BUT
IS EXPECTED TO CHANGE TO SNOW BETWEEN 17-19Z. MVFR CEILINGS ARE
EXPECTED WITH THE RAIN. IFR CEILINGS ARE THEN EXPECTED AS THE RAIN
CHANGES TO SNOW WITH A 10 PERCENT OF LIFR CONDITIONS IN THE HEAVIEST
SNOW.

&&

.FIRE WEATHER...THE LAST AFTERNOON FIRE WEATHER PLANNING FORECAST
FOR THE SEASON WILL BE PRODUCED TODAY...OCTOBER 11 2008. THE
EARLY MORNING FORECAST WILL CONTINUE TO BE ISSUED THROUGH THE END
OF THE MONTH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 6 PM SUNDAY FOR UTZ001-UTZ002-UTZ003-
     UTZ006.

     WINTER STORM WARNING UNTIL 6 PM SUNDAY FOR UTZ007.

     WINTER WEATHER ADVISORY UNTIL 6 PM SUNDAY FOR UTZ004-UTZ005-
     UTZ008-UTZ009-UTZ010-UTZ014-UTZ015-UTZ016-UTZ517.

WY...WINTER STORM WARNING UNTIL 6 PM SUNDAY FOR WYZ021.

&&

PUBLIC...KRUSE
FIRE WEATHER...YOUNG
AVIATION...HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 11, 6:48 AM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
648 AM MDT SAT OCT 11 2008

UTZ001>016-019>021-517-518-WYZ021-121030-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
648 AM MDT SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD EARLY SEASON STORM WILL BRING WIDESPREAD PRECIPITATION AND
COLD TEMPERATURES TO MUCH OF THE OUTLOOK AREA TODAY AND TONIGHT.
SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN AND WESTERN
PORTIONS. STRONG WINDS WILL OCCUR OVER THE FAR SOUTHEAST IN THE
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD STORM WILL CONTINUE TO IMPACT THE AREA SUNDAY INTO EARLY
MONDAY KEEPING A THREAT OF SNOW GOING...MAINLY OVER THE NORTH.

HIGH PRESSURE WILL BRING DRY WEATHER AFTER MONDAY NEXT WEEK WITH A
WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:16 AM MDTWinter Weather AdvisorySLC47 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.